MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006015X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the physician was using a 6mm 15cm.018 saber percutaneous transluminal angioplasty (pta) balloon.After his 4th inflation in the patient's right leg (cfa/sfa) the balloon had developed a small leak.This was discovered when the balloon was deflated and slightly bloody saline came back into the inflation device that we being used.The same device was used to complete the procedure.After blood was observed in the inflation device, the balloon was removed and the procedure concluded successfully, with the patient remaining stable.The product was stored properly according to the instructions for use (ifu).No difficulties noted during removal from the hoop, protective balloon cover, stylet, or other sterile packaging components.No kinks or damages were observed prior to insertion, and the device was prepped correctly, maintaining negative pressure.The intended procedure targeted the common femoral artery (cfa), superficial femoral artery (sfa), and popliteal artery (pop).No resistance or friction was noted during insertion through the rotating hemostatic valve.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the physician was using a 6mm 15cm.018 saber percutaneous transluminal angioplasty (pta) balloon.After his 4th inflation in the patient's right leg (cfa/sfa) the balloon had developed a small leak.This was discovered when the balloon was deflated and slightly bloody saline came back into the inflation device that we being used.The same device was used to complete the procedure.After blood was observed in the inflation device, the balloon was removed and the procedure concluded successfully, with the patient remaining stable.The product was stored properly according to the instructions for use (ifu).No difficulties noted during removal from the hoop, protective balloon cover, stylet, or other sterile packaging components.No kinks or damages were observed prior to insertion, and the device was prepped correctly, maintaining negative pressure.The intended procedure targeted the common femoral artery (cfa), superficial femoral artery (sfa), and popliteal artery (pop).No resistance or friction was noted during insertion through the rotating hemostatic valve.The device was not returned for analysis.A product history record (phr) review of lot 82340250 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics, although unknown, and/or procedural factors may have contributed to the reported event.Damage to balloon material may have occurred upon inflation at the target site as inflation occurred four times.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key24431573
Report Number3007635982-2026-00034
Device Sequence Number10227573
Product Code LIT
UDI-Device Identifier20705032069622
UDI-Public(01)20705032069622(17)280531(10)82340250
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48006015X
Device Lot Number82340250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown